Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS Raleigh, NC

August 3, 2013Cumberland County, Harnett County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 3, 2013, 3:58 PM EDT for Cumberland County, Harnett County, Sampson County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 3:58 PM EDT (19:58 UTC)
Expired
Aug 3, 2013, 4:45 PM EDT
In force
47 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 49 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1464 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1464 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS52 KRAH 031958
SVRRAH
NCC051-085-163-032045-
/O.NEW.KRAH.SV.W.0113.130803T1958Z-130803T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHEASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
  NORTHWESTERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 445 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GODWIN...OR 13 MILES SOUTHEAST OF
  LILLINGTON...MOVING EAST AT 10 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FALCON...
  SPIVEY'S CORNER...

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 343.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 61 AND 73.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

PLEASE REPORT SEVERE WEATHER REPORTS TO YOUR LOCAL LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3516 7884 3534 7877 3530 7852 3526 7849
      3526 7841 3527 7837 3526 7829 3500 7839
TIME...MOT...LOC 1958Z 288DEG 10KT 3522 7870

$$

23
1 follow-up statement
472 
WWUS52 KRAH 032014
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
414 PM EDT SAT AUG 3 2013

NCC051-085-163-032024-
/O.CAN.KRAH.SV.W.0113.000000T0000Z-130803T2045Z/
CUMBERLAND NC-HARNETT NC-SAMPSON NC-
414 PM EDT SAT AUG 3 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...
SOUTHEASTERN HARNETT AND NORTHEASTERN CUMBERLAND COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE REPORT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RALEIGH.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 341 AND 343.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 61 AND 73.

LAT...LON 3516 7884 3534 7877 3530 7852 3526 7849
      3526 7841 3527 7837 3526 7829 3500 7839
TIME...MOT...LOC 2014Z 288DEG 10KT 3521 7865

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:20 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 3, 2:20 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
220 PM EDT SAT AUG 3 2013

.SYNOPSIS...
SEVERAL SHORTWAVE TROUGHS ACROSS CENTRAL NORTH CAROLINA WILL YIELD
UNSETTLED WEATHER THROUGH THE EVENING BEFORE A STRONGER COLD FRONT
APPROACHES FROM THE NORTH ON SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 PM SATURDAY...

TODAY AND TONIGHT: A HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NC
AS TEMPERATURES CLIMB THROUGH THE 80S TO THE LOWER 90S ACCOMPANIED
BY DEWPOINTS IN THE LOWER TO MID 70S. AS MVFR CEILINGS PERSIST IN
SOME LOCATIONS...SOME SMALLER DIFFERENTIAL HEATING BOUNDARIES ARE
SETTING UP IN ADDITION TO TWO MORE DEFINED BOUNDARIES ALREADY
PRODUCING SOME SHOWERS. THE FIRST IS LOCATED ACROSS THE NORTHERN
PIEDMONT WITH THE SECOND BEING THE REMNANTS OF THE WASHED OUT FRONT
WHICH IS LINING UP JUST EAST OF THE I-95 CORRIDOR. THESE TWO
BOUNDARIES WILL BE THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS THIS
AFTERNOON WITH THE NORTHERN BOUNDARY EVENTUALLY CATCHING UP WITH THE
SOUTHERN BOUNDARY ALONG THE EASTERN TIER OF THE CWA. LATER THIS
AFTERNOON...INTERACTION WITH THE SEA BREEZE MAY PROVIDE SOME
ADDITIONAL LIFT AND ORGANIZATION THUNDERSTORMS.

AS FAR AS SEVERE PARAMETERS ARE CONCERNED...MLCAPE VALUES OF
1500-2000 J/KG ARE EXPECTED WITH VERY LARGE LOW LEVEL LAPSE RATES.
MID-LEVEL LAPSE RATES AROUND 6 ARE NOT NEARLY AS IMPRESSIVE AS THEIR
LOW LEVEL COUNTERPARTS AND WILL HELP LIMIT VERTICAL ACCELERATION
THIS AFTERNOON. DCAPE VALUES WILL REMAIN HIGHEST ALONG THE SOUTHERN
AND EASTERNMOST EXTENTS OF THE CWA...NEAR 1000J/KG. EFFECTIVE SHEAR
VALUES...WHILE NOT EXCEPTIONAL COULD REACH 20-30 KNOTS BY
AFTERNOON...MAKING A FEW MULTICELLS POSSIBLE...BUT NOT WIDESPREAD BY
ANY MEANS.

HIGH RESOLUTION CONVECTION ALLOWING MODELS HAVE ALREADY PICKED UP ON
THE SMALLER SHOWERS CURRENTLY ONGOING AND ALL AGREE ON A SIMILAR
SOLUTION OF SCATTERED SHOWERS AND STORMS IN THE SANDHILLS AND
COASTAL PLAIN LATER THIS AFTERNOON BUT LACK ANY REAL ORGANIZATION.

WINDS ARE EXPECTED TO REMAIN SOUTHWESTERLY AT 5-10 KNOTS THROUGH THE
REMAINDER OF THE AFTERNOON WITH VERY LITTLE GUSTING EXPECTED...MAYBE
10-15 KNOTS THIS AFTERNOON WITH HIGHER LOCALIZED GUSTS NEAR
CONVECTION. HIGH TEMPERATURES MAY VARY THIS AFTERNOON DEPENDING ON
CONTINUED CLOUD COVER BUT AT LEAST SOME SPOTS SHOULD SEE
TEMPERATURES IN THE LOWER 90S WITH THE REST SETTLING AT LEAST IN THE
UPPER 80S.

TONIGHT THERE IS A CHANCE OF ANOTHER ROUND OF FOG AND/OR LOW STRATUS
WITH THE PRIMARY MODE BEING EITHER MVFR VISIBILITIES OR IFR/LIFR
CEILINGS. THIS WILL MOST LIKELY OCCUR AFTER 6Z THROUGH SUNRISE. LOW
TEMPERATURES SHOULD MODERATE SLIGHTLY FROM NORTH TO SOUTH UPPER 60S
TO LOW 70S WITH DEWPOINTS LOOKING VERY SIMILAR.

&&

.SHORT TERM /SUNDAY AND SUNDAY NIGHT/...
AS OF 215 PM SATURDAY...

SUNDAY WILL FEATURE A COLD FRONT PUSHING THROUGH THE CWA
FROM NORTH TO SOUTH. WITH AN UPPER LEVEL TROUGH IN PLACE OVER THE
REGION... THE SYNOPTIC SCALE SURFACE PATTERN INCLUDES A STRONG HIGH
OVER THE UPPER MIDWEST AND A SURFACE LOW OVER ONTARIO. AS THE FRONT
PASSES...THESE TWO FEATURES WILL BOTH HELP BREEZY NORTHERLY FLOW
REPLACE THE SOUTHWESTERLY FLOW. MAX TEMPERATURES WILL DEPEND UPON
THE PROGRESS OF THE FRONT BUT IN GENERAL WILL SEE MID TO UPPER 80S
IN THE NORTH WITH LOW 90S TO THE SOUTH.

AS THE FRONT PASSES CONDITIONS DRY OUT SIGNIFICANTLY AS PRECIPITABLE
WATERS WILL DROP TO LESS THAN AN INCH. LAPSE RATES ARE VERY WEAK AND
INSTABILITY WILL DROP TO ZERO. THAT BEING SAID...SOUTH OF THE
FRONT PW VALUES WILL BE NEAR AN INCH AN A HALF WITH 1000-1500 J/KG
OF INSTABILITY. DCAPE VALUES WILL BE NEAR 1000 J/KG. ANY CONVECTION
WILL BE CONFINED TO FAYETTEVILLE SOUTHWARD AND IS NOT LIKELY TO BE
SEVERE BUT SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE
STILL POSSIBLE.

LOWS SUNDAY NIGHT WILL BE SIGNIFICANTLY COOLER ESPECIALLY IN THE
NORTH WHERE LOWER 60S AND EVEN AN ISOLATED UPPER 50 IS POSSIBLE. LOW
TO MIDDLE 60S WILL PREVAIL IN THE SOUTH.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AS OF 155 PM SATURDAY...

MONDAY...
A COLD FRONT PASSING TO THE SOUTH OF THE AREA WILL GIVE WAY TO A
PLEASANT DAY ON MONDAY WITH HIGH PRESSURE EDGING INTO NC FROM THE
NORTH.  A SHOT OF LOWER DEWPOINTS IN THE UPPER 50S AND LOWER 60S
WILL LIMIT INSTABILITY AND THE FORECAST WILL BE DRY.  THE UPPER
LEVEL FLOW WILL REMAIN NORTHWESTERLY CYCLONIC FLOW PERSISTS OVER
EASTERN CANADA.  MODELS INDICATE SOME CIRRUS MAY SPILL INTO WESTERN
NC LATE IN THE DAY AHEAD OF CONVECTION OVER THE MIDWEST.  HIGHS WILL
BE BELOW NORMAL IN THE MID AND UPPER 80S.

MONDAY NIGHT THROUGH TUESDAY NIGHT...
THE PROGRESSIVE HIGH PRESSURE JUST TO OUR NORTH WILL MOVE QUICKLY
OFFSHORE...MAINTAINING SOME INFLUENCE OVER THE NORTHEASTERN CWA
WHILE ALLOWING RETURN FLOW TO DEVELOP OVER THE WEST BY MONDAY
NIGHT.  THIS INCREASING MOISTURE COMBINED WITH THE POTENTIAL FOR A
DISTURBANCE UPSTREAM TO ADVECT SOUTHEAST ACROSS THE APPALACHIANS MAY
LEAD TO SHOWERS/STORMS OVER THE WESTERN PORTION OF THE CWA LATE
MONDAY NIGHT...CONTINUING INTO TUESDAY.  CONFIDENCE IN COVERAGE IS
LOW AT THIS TIME DUE TO UNCERTAINTY IN NORTHWEST FLOW PATTERNS...BUT
THERE IS ENOUGH MODEL AGREEMENT FOR AT LEAST A SLIGHT CHANCE OVER
THE NORTHWEST PIEDMONT MONDAY NIGHT...WITH A SOLID CHANCE ON
TUESDAY.  LOWS ON MONDAY NIGHT SHOULD RANGE FROM THE MID/UPPER 60S
IN THE SOUTH AND WEST TO LOWER 60S IN THE NORTHEAST.  HIGHS TUESDAY
IN THE LOW TO MID 80S.

WEDNESDAY THROUGH SATURDAY...
MOIST SOUTHERLY FLOW WILL DOMINATE IN THE LOW LEVELS FOR THE LATER
HALF OF THE WEEK..WHILE THE UPPER LEVEL FLOW FLATTENS OUT A BIT IN
RESPONSE TO THE UPPER LEVEL RIDGE BUILDING FROM THE SOUTHERN PLAIN
ACROSS THE DEEP SOUTH.  PRECIP CHANCES SHOULD BE MOSTLY
CLIMATOLOGICAL WEDNESDAY AND THURSDAY WITH DIURNAL SHOWERS AND
STORMS FAVORED SLIGHTLY OVER THE WEST.  BY THE END OF THE
WEEK...A SLOW MOVING COLD FRONT...ATTENDANT TO AN UPPER-LEVEL LOW
OVER THE NORTHERN GREAT LAKES...WILL SLIP SOUTHEAST INTO OUT
REGION.  BASED ON CURRENT MODEL PROJECTIONS...THE DYNAMIC FORCING
AND MOISTURE WILL BE LIMITED...AND THE FRONT MAY HAVE A HARD TIME
MAKING IT ALL THE WAY THROUGH NC. NONETHELESS...THERE SHOULD BE A
PERIOD OF HIGHER THAN NORMAL POPS BETWEEN LATE FRIDAY AND SATURDAY.
HIGHS MOSTLY IN THE MID AND UPPER 80S.
&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM SATURDAY...

24 HOUR TAF PERIOD: A FEW MVFR CEILINGS HANGING ON OUT THERE BUT
CONDITIONS HAVE GONE LARGELY VFR. EASTERN TERMINALS INCLUDING KRDU
WILL BE AT GREATER RISK FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON
COMPARED TO KINT AND KGSO. LOCALIZED HEAVY RAIN AND ISOLATED SEVERE
STORMS ARE POSSIBLE WITH WIND THE PRIMARY THREAT. A MORE PROMINENT
BOUNDARY SETTING UP FROM SOUTHWEST TO NORTHEAST NEAR THE I-95
CORRIDOR WILL MAKE KFAY AND KRWI THE MOST LIKELY PLACE FOR STORMS
THIS AFTERNOON..ESPECIALLY AS THE SEA BREEZE BEGINS TO INTERACT WITH
THIS BOUNDARY. OTHERWISE EXPECT SOUTHWESTERLY WINDS AT 5-10 KNOTS
THROUGH THE AFTERNOON INTO THE EVENING. OVERNIGHT THERE WILL ONCE
AGAIN BE A CHANCE FOR FOG AND LOW STRATUS AT MOST LOCATIONS WITH
MVFR VISIBILITIES AND/OR IFR CEILINGS THE MOST LIKELY IMPACTS. FOR
SUNDAY A FRONT WILL CROSS THE AREA FROM NORTH TO SOUTH AND WINDS
WILL BECOME NORTHERLY NEAR 10 KNOTS AFTER FRONTAL PASSAGE WITH SOME
GUSTS TO 15 KNOTS EXPECTED IN THE AFTERNOON. SCATTERED TO BROKEN
CEILINGS NEAR 7 KFT SHOULD PREVAIL THROUGH THE END OF THE TAF PERIOD.

LONG TERM: MONDAY SHOULD SEE VFR CONDITIONS PREVAIL WITH INCREASING
CHANCES FOR CONVECTION AND SUB-VFR CONDITIONS THROUGH MIDWEEK BEFORE
A WEAK FRONT APPROACHES FOR THE END OF THE WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ELLIS
NEAR TERM...ELLIS
SHORT TERM...ELLIS
LONG TERM...SMITH
AVIATION...ELLIS
Hazardous weather outlook, Aug 3, 3:29 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT SAT AUG 3 2013

NCZ007>011-021>028-038>043-073>077-041930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
329 PM EDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON INTO THIS EVENING...WITH THE PRIMARY THREAT BEING
DAMAGING WIND. FREQUENT LIGHTNING IS POSSIBLE IN ANY STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ078-083>086-088-089-041930-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
329 PM EDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS
AFTERNOON INTO THIS EVENING...WITH THE PRIMARY THREAT BEING
DAMAGING WIND. FREQUENT LIGHTNING IS POSSIBLE IN ANY STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN ISOLATED STRONG TO SEVERE THUNDERSTORM IS POSSIBLE SUNDAY
AFTERNOON AS A COLD FRONT MOVES THROUGH CENTRAL NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Aug 3, 2:40 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT SAT AUG 3 2013

NCZ007-008-024-025-031945-
DURHAM-GRANVILLE-ORANGE-PERSON-
240 PM EDT SAT AUG 3 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS PERSON...ORANGE...GRANVILLE
AND DURHAM COUNTIES THROUGH 345 PM EDT...

AT 240 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SURL...OR ABOUT 8 MILES SOUTH OF ROXBORO...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SURL...BEREA...OXFORD.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 191 AND 206.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER INDOORS...AN ENCLOSED
VEHICLE CAN PROVIDE SAFE SHELTER FROM LIGHTNING. DEADLY LIGHTNING
STRIKES CAN OCCUR WELL AHEAD OF AN APPROACHING STORM...PRIOR TO THE
ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3645 7852 3616 7850 3613 7875 3614 7916
      3638 7914
TIME...MOT...LOC 1840Z 265DEG 18KT 3629 7891

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:24 PM EDTAreal Flood AdvisoryRAHCumberland, Sampson3 hr
Aug 2, 10:46 PM EDTFlash Flood WarningRAHCumberland, Sampson3 hr
Aug 3, 12:05 AM EDTSpecial Weather StatementRAHCumberland25 min
Aug 3, 12:17 AM EDTSevere Thunderstorm WarningRAHCumberland, Harnett43 min
Aug 3, 12:53 AM EDTSpecial Weather StatementRAHHarnett52 min
Aug 3, 2:40 PM EDTSpecial Weather StatementRAHGranville, Person65 min
Aug 3, 3:21 PM EDTSevere Thunderstorm WarningRAHGranville, Vance39 min
Aug 3, 4:09 PM EDTSpecial Weather StatementRAHHalifax, Warren66 min
Aug 3, 6:05 PM EDTSevere Thunderstorm WarningRAHDurham, Wake40 min
Aug 3, 6:06 PM EDTSpecial Weather StatementRAHOrange54 min
Aug 3, 6:44 PM EDTSpecial Weather StatementRAHWake61 min
Aug 3, 6:56 PM EDTAreal Flood AdvisoryRAHWake94 min
Aug 3, 6:57 PM EDTSevere Thunderstorm WarningRAHWake48 min
Aug 3, 7:17 PM EDTFlash Flood WarningRAHWake3 hr
Aug 3, 7:20 PM EDTSpecial Weather StatementRAHHalifax55 min
Aug 3, 7:58 PM EDTSpecial Weather StatementRAHNash62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.